Alert archive / Michigan / Wind Chill Advisories in 2008

Wind Chill Advisory 7, NWS Marquette, MI

February 10, 20087 counties in Michigan

NWS Marquette, MI issued this wind chill advisory at Feb 10, 2008, 5:15 AM EST for 7 counties in Michigan. It took effect at Feb 10, 2008, 10:53 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2008, 5:15 AM EST (10:15 UTC)
In effect from
Feb 10, 2008, 10:53 AM EST
Expired
Feb 11, 2008, 11:00 AM EST
In force
24 hr
Issued by
NWS Marquette, MI

Counties Baraga County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Keweenaw County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 87 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:30 AM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Feb 10, 12:30 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1230 AM EST SUN FEB 10 2008

UPDATED AVIATION DISCUSSION FOR 06Z TAFS

.UPDATE (ISSUED AT 938 PM EST)...

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A STRONG SHORTWAVE DIVING
SE INTO WI/UPPER MI...USHERING IN THE COLDEST AIRMASS OF THE SEASON
INTO THE UPPER GREAT LAKES. 00Z KINL SOUNDING SHOWED DRAMATIC
COOLING SINCE 12Z (850MB TEMP FELL FROM -10C TO -32C). AN IMPRESSIVE
12HR HEIGHT FALL OF 170M WAS ALSO NOTED AT 500MB. WITH THE UPSTREAM
KINL SOUNDING SHOWING THE ENTIRE TEMP PROFILE COLDER THAN -18C
(ACTUALLY THE ENTIRE SOUNDING IS COLDER THAN -24C)...SNOW CRYSTAL
GROWTH WILL BE HINDERED (NO DENDRITES)...SO LES ACCUMULATIONS WILL
NOT BE SIGNIFICANT. HOWEVER...THE SMALL SNOWFLAKES WILL BE VERY
EFFECTIVE AT REDUCING VIS.

NO HEADLINE CHANGES ARE PLANNED WITH THIS FCST ISSUANCE AS GOING
FCST HAS SITUATION COVERED WELL. CONDITIONS WILL BE ESPECIALLY HARSH
AND DANGEROUS WHERE BLIZZARD WARNINGS ARE IN EFFECT. ALTHOUGH SNOW
ACCUMULATIONS OVERNIGHT WILL NOT BE SIGNIFICANT (1 TO 3 INCHES)...
THE COMBINATION OF BLSN/BLIZZARD CONDITIONS AND VERY LOW WIND CHILLS
WILL MAKE FOR LIFE THREATENING CONDITIONS FOR ANYONE WHO GETS
STRANDED OUTSIDE AWAY FROM SHELTER. AWAY FROM MAIN LES AREAS...WIND
CHILLS WILL EASILY DROP TO WARNING CRITERIA (-35F OR LOWER) LATER IN
THE NIGHT OVER THE W HALF OF UPPER MI. CONSIDERED ADDING DELTA
COUNTY TO WIND CHILL WARNING...BUT IT LOOKS LIKE WIND CHILLS WILL
FALL JUST SHORT THRU THE NIGHT. ITS POSSIBLE WARNING MAY BE NEEDED
SUN MORNING WHEN CORE OF COLDEST AIR ARRIVES. 00Z LOCAL RUN OF THE
HIGH RES WRF-ARW SHOWS A SURGE OF STRONGER WINDS FROM CNTRL LAKE
SUPERIOR LATE SUN MORNING TO ERN LAKE SUPERIOR/E HALF OF UPPER MI IN
THE AFTN. SO ITS QUITE POSSIBLE THE WORST CONDITIONS MAY OCCUR
DURING THAT TIME.

&&

.PREV DISCUSSION (ISSUED AT 345 PM EST)...

...BLIZZARD CONDITIONS OVER SNOWBELTS FAVORED BY NORTHWEST WINDS
THROUGH SUNDAY...

SYNOPSIS...

12Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW DEEPENING TROF IN
CNTRL NAMERICA WITH VIGOROUS ARCTIC BRANCH SHRTWV MOVING INTO NW MN
DRAGGING VERY COLD AIR (12Z H85/5 TEMPS AS LO AS -32C/-43C AT YQD)
INTO THE NRN PLAINS. LEADING EDGE OF THIS BITTERLY COLD AIRMASS...
WHICH FEATURES SFC TEMPS STRUGGLING TO RISE ABV -20F IN SRN
MANITOBA/SASKATCHEWAN EARLY THIS AFTN...IS NOW MOVING INTO ERN MN
AND PASSED DLH AT 1845Z. A BAND OF -SHSN IS AHEAD OF THIS BNDRY WITH
SFC VSBY VARYING FM 1-3SM. SOME OF THIS -SN HAS MOVED INTO THE WRN
ZNS EARLY THIS AFTN. OTRW...SHRTWV/SFC LO THAT DROPPED UP TO 4
INCHES OF SN OVER THE ERN ZNS IS NOW NEAR ANJ. ACCOMPANYING SN HAS
PRETTY MUCH ENDED OVER THE ERN ZNS. JUST SOME SCT -SHSN ARE
OCCURRING IN THE AXIS BTWN THE LEADING EDGE OF THE SN ASSOCIATED
WITH THE ARCTIC FNT AND THE DEPARTING SFC LO.

SHORT TERM (TONIGHT AND SUNDAY)...

LATEST RUC13/NAM12 ARE CONSISTENT SHOWING THE PROGRESSION OF THE
ARCTIC FNT ACRS THE FA THIS EVNG AS INCOMING ARCTIC SHRTWV PHASES
WITH SYS ASSOCIATED WITH LO NEAR ANJ. WL CARRY SCT-NMRS -SHSN WITH
THIS BNDRY...LOWEST POPS OVER THE SCNTRL WITH DOWNSLOPING WLY FLOW.
PCPN WL THEN TRANSITION TO PURE LES IN THE NW WIND SN BELTS AS WINDS
INCRS QUICKLY TO THE WSW OF DEEPENING SFC LO OVER SE ONTARIO
FOLLOWING PHASING OF UPR FEATURES. STRONG WINDS THAT WL REACH STORM
FORCE OVER LK SUP WL TEND TO BLOW THE SHSN WELL INLAND. BUT DRY
NATURE OF INCOMING AIRMASS AND FALLING H85 TEMPS TO -25C TO -35C
OVER THE W BY 12Z SUN THAT WL LIMIT SN GROWTH WL TEND TO CUT LES
AMTS...WL USE 1/2 THE LES CHART AMTS TO ESTIMATE LES ACCUMULATIONS
(UP TO 3-4 INCHES/12 HRS).

AS FOR WINDS...LARGER SCALE MODELS SHOWN NO MORE THAN 40 TO 45 KT
WINDS WITHIN MIXED LYR TNGT INTO SUN. HOWEVER...EXPECTED PHASING OF
SHRTWVS AS DESCRIBED ABV AND MAGNITUDE OF INCOMING ARCTIC BLAST SUG
GUIDANCE MAY BE ON THE LO END. GIVEN EVALUATION OF LOCAL HI WIND
CHECKLIST...WHICH SHOWS LO END WRNG EVENT...AND HIGHER WIND SPEEDS
SHOWN BY RUC13...MAINTAINED GOING STORM WRNGS ON LK SUP WITH
IMPRESSIVE DESTABLIZATION/INCOMING COLD AIR AND RAPID DEEPENING OF
LO PRES TO THE E. FINE NATURE OF SN FLAKES/STRONG WINDS WL RESULT IN
EXTENSIVE BLSN...SO ISSUED SOME LES/BLSN ADVYS FOR AREAS OVER THE W
WHERE STRONG NW WINDS WL BLOW THE SHSN FARTHER INLAND EVEN THOUGH SN
AMTS WL BE RELATIVELY LGT.

SINCE NAM12/RUC13 SFC TEMPS ARE OFTEN QUITE RELIABLE IN OUTBREAKS OF
SHALLOW ARCTIC AIR PER 12Z BIS SDNG/OBSVD TEMPS UPSTREAM...TENDED TO
FOLLOW THIS MODEL EXPLICIT GUIDANCE AND GO LOWER THAN MOS FOR LO
TEMPS TNGT/HI TEMPS ON SUN. BASED ON THESE LOWER TEMPS THAN PREVIOUS
FCST...EXPANDED WIND CHILL WRNG TO INCLUDE SRN CMX/MNM COUNTIES AND
INCLUDED SRN SCHOOLCRAFT IN WIND CHILL ADVY.

COORDINATED WITH ENVIRONMENT CAN/GRB/APX/DLH/LOT.

LONG TERM (SUNDAY NIGHT THROUGH NEXT SATURDAY)...

LOW PRESSURE SYSTEM SLOW TO EXIT DUE TO PHASING MENTIONED ABOVE
LEADS TO CONTINUATION OF LK EFFECT SNOW AND BLSN/BLIZZARD CONDITIONS
FOR NW FLOW AREAS MOST OF SUN NIGHT. BY LATE NIGHT...MORE
SIGNIFICANT BLSN SHOULD BE PINNED TOWARD MORE EXPOSED LK SUPERIOR
SHORE...ESPECIALLY EAST OF MUNISING. BY 12Z MON SHOULD BE WITHIN
LESS SEVERE LK EFFECT SNOW REGIME. ONSHORE FLOW AND LONGEST OVER
WATER FETCH JUSTIFIES LIKELY POPS NEAR LK SUPERIOR EAST OF
MUNISING...BUT BY AFTN WITH APPROACH OF SFC RIDGE...WIND FIELDS
BECOME MORE NE/E WHICH WILL DIMINISH THE SNOW SHOWERS OVR THE
NORTHEAST CWA BUT MAY ALLOW LIGHT SNOW SHOWERS TO PERSIST OVR HIGHER
TERRAIN OF NCNTRL UPR MI.

ACTIVE PATTERN CONTINUES FOR THE GREAT LAKES REGION REMAINDER OF THE
WEEK. MAIN ISSUE IS WHERE EXACT STORM TRACK WILL SET UP. ATTN LATE
MON TURNS TO SHORTWAVE DROPPING INTO THE NORTHERN PLAINS. BTWN THE
ENDING LK EFFECT AND THICKENING MID CLOUDS WITH THE SYSTEM TEMPS MAY
FALL OFF QUICKLY MON EVENING. USED A NON DIURNAL TEMP CURVE TO SHOW
TEMPS RISING AFTER MIDNIGHT MON NIGHT. SHORTWAVE EVENTUALLY PHASES
WITH ENERGY IN THE SOUTHERN STREAM AND FORMS SFC LOW OVER THE OHIO
VALLEY. INVERTED TROF EXTENDS INTO UPR GREAT LAKES AND THIS COULD
FOCUS SOME SNOW LATER MONDAY NIGHT INTO TUESDAY...ESPECIALLY OVER
THE SOUTHERN AND EASTERN CWA. WAS PLANNING ON A BREAK FOR WED BUT
LAST COUPLE RUNS OF ECMWF/GFS TRENDING FARTHER SOUTH WITH NORTHERN
STREAM SHORWAVE MOVING ACROSS ONTARIO. INCLUDED SOME POPS OVR LK
SUPERIOR INTO NORTHERN UPR MI. MEANWHILE TO THE WEST...EXPECT
ANOTHER SHORTWAVE TO ROLL INTO THE NORTHERN PLAINS. UNLIKE THE EARLY
WEEK SYSTEM...THIS ONE HAS MORE COLD AIR POURING INTO THE BACK OF
THE TROUGH...WHICH WILL ENHANCE THE THERMAL GRADIENT/PCPN INTO THE
GREAT LAKES. INCREASED POPS TO HIGH CHANCE AS UKMET/CANADIAN/ECMWF
ARE IN GOOD AGREEMENT. GFS SHOWS SIMILAR SETUP BUT IS FARTHER TO THE
SOUTH WITH BETTER DYNAMICS. SO...AT THE LEAST...A MODERATE SNOW IS
LIKELY SOMEWHERE IN THE NORTHERN GREAT LAKES REGION ON THU. SOME LK
EFFECT FOR FRIDAY ON THE BACK SIDE OF THIS SYSTEM THEN WINDS BACK TO
THE SOUTH AHEAD OF ANOTHER SOUTHERN STREAM LOW PRESSURE LIFTING
TOWARD THE GREAT LAKES.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

WHEN THERE IS BITTERLY COLD ARCTIC AIR/STRONG WNW WINDS AND LAKE
EFFECT SNOW/BLSN...USUALLY YOU CAN COUNT ON VLIFR VIS AT KCMX. SO
FAR THAT HAS BEEN THE CASE DURING THE EVENING...AND THAT WILL
CONTINUE TO BE THE FCST AT KCMX THRU SUNDAY AFTN. SEE LITTLE
POTENTIAL FOR VIS TO RISE ABOVE 1/4SM FOR ANY MEANINGFUL LENGTH OF
TIME UNTIL SUN EVENING WHEN WINDS BEGIN TO SUBSIDE. TWO FACTORS WILL
BE WORKING TO KEEP VIS LOW. FIRST...VERY COLD AIRMASS WILL RESULT IN
SMALL SNOWFLAKES WHICH ARE MUCH MORE EFFICIENT AT REDUCING VIS.
SECOND...SUSTAINED WNW WINDS OF 25-30KT GUSTING TO 35-40KT WILL
CREATE SIGNIFICANT BLSN. SHOULD START TO SEE SOME IMPROVEMENT SUN
EVENING AS WINDS BEGIN TO SLACKEN.

AT KSAW...VIS AND CIGS WILL FLUCTUATE BTWN MVFR AND VFR THRU SUN
AFTN...BUT MVFR SHOULD PROBABLY BE THE DOMINANT CONDITION.
OCCASIONAL -SHSN/FLURRIES PROBABLY WONT AFFECT VIS SIGNIFICANTLY...
AND BLSN SHOULD NOT BE A BIG FACTOR IN REDUCING VIS BLO MVFR SINCE
THERE IS LITTLE NEW SNOW TO BLOW AROUND.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

A LOW PRESSURE SYSTEM EXTENDING FROM NORTHWEST ONTARIO TO NORTHERN
LOWER MICHIGAN WILL DEEPEN AS IT MOVES JUST SOUTH OF JAMES BAY
SUNDAY MORNING. CONTINUED MENTION OF NW STORM FORCE WINDS OVER THE
TERRAIN FAVORED E HALF LATE TNGT INTO SUN AFTN WITH STRONG NW CYC
FLOW/ IMPRESSIVE DESTABILIZATION. HIGH PRESSURE OVER THE NORTHERN
PLAINS AND CANADIAN PRAIRIES SUNDAY MORNING WILL MOVE OVER THE
WESTERN GREAT LAKES SUNDAY NIGHT AND MONDAY...RESULTING IN
DIMINISHING WINDS. A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL
PLAINS WILL REACH THE EASTERN GREAT LAKES TUESDAY EVENING. A SECOND
LOW PRESSURE SYSTEM WILL CROSS NORTHERN ONTARIO TUESDAY NIGHT AND
WEDNESDAY. A HIGH PRESSURE AREA WILL MAKE ITS WAY FROM NORTHERN
SASKATCHEWAN TO THE NORTHERN PLAINS THURSDAY. RELATIVELY LIGHT WINDS
WILL PREVAIL MON THRU THU WITH NEXT SERIES OF LOWS FORECAST TO TRACK
FARTHER TO THE SOUTH.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

UPPER MICHIGAN...

     BLIZZARD WARNING UNTIL 7 PM EST SUNDAY FOR MIZ001>003.

     BLIZZARD WARNING UNTIL 1 AM EST MONDAY FOR  MIZ006-007.

     WIND CHILL WARNING FROM 2 AM EST /1 AM CST/ TO 11 AM EST
     /10 AM CST/ SUNDAY FOR MIZ004-005-009>012-084.

     LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM EST
     /3 PM CST/ SUNDAY FOR MIZ004-010-084.

     WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR MIZ085.

     LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY UNTIL 3 PM CST
     SUNDAY FOR MIZ009.

     WIND CHILL ADVISORY FROM 2 AM TO 12 PM EST SUNDAY MIZ013-014.

LAKE SUPERIOR...

     STORM WARNING UNTIL 4 PM EST SUNDAY FOR LSZ266-267.

     STORM WARNING FROM 2 AM TO 2 PM EST SUNDAY FOR LSZ264-265.

     GALE WARNING UNTIL 2 AM EST SUNDAY FOR LSZ264-265.

     GALE WARNING UNTIL 7 PM EST SUNDAY FOR LSZ162-263.

     HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST MONDAY FOR LSZ267.

     HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST MONDAY LSZ266.

     HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST MONDAY FOR LSZ264-
     265.

     HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST MONDAY FOR
     LSZ162-263.

LAKE MICHIGAN...

     GALE WARNING UNTIL 3 PM EST SUNDAY FOR LMZ248-250.

     HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST MONDAY LMZ248-250.

&&

UPDATE...ROLFSON
SYNOPSIS/SHORT TERM...KC
LONG TERM...JLA
AVIATION...ROLFSON
MARINE...KC
Hazardous weather outlook, Feb 10, 4:28 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
428 AM EST SUN FEB 10 2008

MIZ001>007-009>014-084-085-111300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
428 AM EST SUN FEB 10 2008 /328 AM CST SUN FEB 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHWESTERLY WINDS WILL REMAIN STRONG...GUSTING AS HIGH AS 60 MPH
LATE THIS MORNING THROUGH THIS AFTERNOON. THESE STRONG WINDS AND
COLD AIR WILL ALLOW FOR WIND CHILL READING LESS THAN 25 BELOW
ZERO OVER MUCH OF THE AREA THROUGH THE OVERNIGHT HOURS. BLIZZARD
CONDITIONS WILL ALSO REMAIN POSSIBLE AS THE STRONG WINDS COMBINE
WITH THE LIGHT NEW FALLEN SNOW TO PRODUCE VISIBILITIES LESS THAN
A QUARTER MILE AT TIMES...MAINLY OVER NORTHWESTERN WIND FAVORED
SNOWBELTS. SEE THE LATEST WINTER WEATHER STATEMENT AND NON
PRECIPITATION WEATHER STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND CHILL READINGS WILL REMAIN LESS THAN 25 BELOW ZERO OVER
WESTERN UPPER MICHIGAN...AND EVEN LESS THAN 35 BELOW ZERO ACROSS
A SMALL PORTION OF WESTERN INTERIOR UPPER MICHIGAN THROUGH EARLY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED....BUT SNOWFALL...
WIND SPEED...AND VISIBILITY REPORTS WOULD BE GREATLY APPRECIATED
TODAY AND TONIGHT.

LSZ162-240>251-263>267-111300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
428 AM EST SUN FEB 10 2008 /328 AM CST SUN FEB 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

STORM FORCE WINDS TO 55 KNOTS WILL BE POSSIBLE TODAY ACROSS
CENTRAL AND EASTERN LAKE SUPERIOR. GALE FORCE WINDS TO 45 KNOTS
WILL BE POSSIBLE ACROSS WESTERN LAKE SUPERIOR. HEAVY FREEZING
SPRAY CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY FREEZING SPRAY WILL REMAIN POSSIBLE OVER EASTERN LAKE
SUPERIOR THROUGH LATE MONDAY MORNING. SEE THE LAKE SUPERIOR
FORECAST FOR MORE DETAILS.

EXPECT HEAVY FREEZING SPRAY OVER LAKE SUPERIOR TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-111300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
428 AM EST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT NORTHWEST GALE FORCE WIND GUSTS TO 45 KNOTS TODAY. HEAVY
FREEZING SPRAY WILL BE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY FREEZING SPRAY WILL CONTINUE THROUGH LATE MONDAY MORNING.
SEE THE NEARSHORE FORECAST FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

In the hours before

Local storm report, Feb 10, 12:43 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1243 AM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     BLIZZARD         MOHAWK                  47.30N 88.37W
02/09/2008                   KEWEENAW           MI   CO-OP OBSERVER

            VISIBILITY LESS THAN 500 FT SINCE 8 PM DUE TO BOTH SNOW
            AND BLOWING SNOW. HOUGHTON COUNTY AIRPORT 10 MILES TO THE
            SOUTHWEST HAS ALSO HAD GUSTS OF 40 TO 50 MPH SINCE 8 PM.

&&

AJ
Local storm report, Feb 10, 2:16 AM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
216 AM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     BLIZZARD         5 SW CALUMET            47.20N 88.53W
02/10/2008                   HOUGHTON           MI   ASOS

            VISIBILITY ONE QUARTER OF A MILE OR LESS SINCE 6 PM ALONG
            WITH WIND GUSTS OF 40 TO 50 MPH.

&&

AJ

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:36 AM ESTHigh Wind WarningMQTAlger, Houghton, Keweenaw, Luce, Marquette, Schoolcraft13 hr
Feb 10, 4:36 AM ESTWind AdvisoryMQTBaraga, Delta, Dickinson, Gogebic, Houghton, Iron and 2 more11 hr
Feb 10, 11:27 AM ESTBlowing Snow AdvisoryMQTDelta, Dickinson, Marquette, Menominee, Schoolcraft8 hr

Nearby

Wind Chill Advisories in Michigan, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.